Thursday, April 9, 2009

Diskusi dengan Prof. Paul R. Epstein, M.D., M.P.H Harvard Medical School

At 11:30 AM 2/4/2009, taufiq mw wrote:
> I have research about DHF (Dengue Haemorrhagic Fever), maybe interesting for you…
> I said about possibility new pathogenesis, new pathophysiology, and new treatment for DHF.
> Please see my blog at: Http://www.dhf-revolution.blogspot.com
> Thank you very much…
>
>
> Dr. Taufiq M Waly (Internist)

 

Thank you, Dr. Taufiq M Waly,

Are you now using steroids routinely for thrombocytopenia in DHF?

Paul

Paul R. Epstein, M.D., M.P.H.
Associate Director
Center for Health and the Global Environment
Harvard Medical School
Landmark Center
401 Park Drive, Second Floor
Boston, MA 02215

Tel. 617-384-8586
Fax. 617-384-8585
Email. paul_epstein@hms.harvard.edu
Website. http://chge. med.harvard.edu

 

Thank you for your question Mr. Paul.

Because I consider the basic of pathogenesis and pathophysiology in DHF is Hipersensitivity reaction type III that is proven by thrombocyte antibody (in my reserach) so, it has been a must for us to give the steroit to DHF patient. Steroit always be given to DHF patient with fever <5 days if the thrombocytes are <100.000/mm3 or if thrombocyte decreasing so fast in monitoring thrombocyte count. For example, in three times examination, count of thrombocyte decreased from 200.000 to 150.000 and then down to 120.000. For DHF patient with fever 5 days or more steroid should be given if thrombocyte shows a decreation trend in monitoring count of thrombocyte or if the thrombocyte decreasing faster (>50.000/mm3) in monitoring. It is the best if we give the steroit when thromboyte antibody has been proven as positive. Contra indication to give steroid if the patient have gastrointestinal bleeding.

What do you think about that Mr. Paul ?

Leave a Reply

Your email address will not be published. Required fields are marked *